Yes, NyQuil can safely be taken with Advil (ibuprofen). The pharmacist discusses this and more in our latest question and answer.

You are watching: Advil cold and sinus and nyquil


*

*

Josh asked

I am looking for some some advice. I was wondering if is was okay to use NyQuil and Advil together? I use NyQuil every once in awhile to sleep and Advil I"d say every few days. I just want to make sure they are safe.


At a glance

There is no drug interaction between Advil and NyQuil. They can be safely taken together. However, NyQuil already contains the analgesic acetaminophen. Therefore, taking Advil may not be necessary.

Answer

*

NyQuil and Advil (ibuprofen) can be safely together, but it may not be necessary as NyQuil already contains the pain reliever acetaminophen (which is the active ingredient in Tylenol).

NyQuil contains 3 active ingredients (NyQuil Severe contains 4):

Acetaminophen (pain reliever/fever reducer)Doxylamine (sedating antihistamine)Dextromethorphan (cough suppressant)Phenylephrine (nasal) (NyQuil Severe)

If you are looking for pain relief in addition to help with sleeping at night, simply taking NyQuil may do the trick for you because of the acetaminophen it contains.

However, Advil (ibuprofen) is a different type of pain reliever than acetaminophen. It is an NSAID (non-steroidal anti-inflammatory drug), which help to reduce and relieve inflammation. Acetaminophen does not have anti-inflammatory properties.

There is no drug interaction between Advil and any of the ingredients in NyQuil. Taking both together would most likely provide greater pain relief than taking either alone and you will have the benefit of the anti-inflammatory effects from Advil.

In fact, there are several studies that suggest taking acetaminophen (in NyQuil) and Advil (ibuprofen) close to one another, or cycling them ever 2-3 hours, provides far better pain relief than either alone.

See more: Trade In Dragon Ball Z Budokai Tenkaichi 3 Xbox 360 Gamestop

Be sure to always take Advil withfood as it can cause an upset stomach and long term use increases the risk of stomach ulcers. Taking it every once in a while, on an as-needed basis, is generally considered to be safe.